Alert archive / Wisconsin / Wind Advisories in 2006
Wind Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 28, 2006, 12:27 PM CDT for Door County, Wisconsin. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 12:27 PM CDT (17:27 UTC)
- Expired
- Oct 28, 2006, 11:32 PM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 281727 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1227 PM CDT SAT OCT 28 2006 ...WINDY CONDITIONS OVER DOOR COUNTY... .VERY STRONG NORTHWEST WINDS WILL CONTINUE OVER DOOR COUNTY THIS AFTERNOON AS A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION DEEPENS. WIZ022-282030- /O.NEW.KGRB.WI.Y.0008.061028T1727Z-061029T0000Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1227 PM CDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TH
3 follow-up statements
000 WWUS73 KGRB 282019 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CDT SAT OCT 28 2006 ...WINDY CONDITIONS OVER DOOR COUNTY... .VERY STRONG NORTHWEST WINDS WILL CONTINUE OVER DOOR COUNTY INTO THE EVENING HOURS AS A LOW PRESSURE SYSTEM DRIFTS EAST OF THE GREAT LAKES REGION. WIZ022-290000- /O.CON.KGRB.WI.Y.0008.000000T0000Z-061029T0000Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 319 PM CDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS IN EXCESS OF 45 MPH ARE OCCURRING OVER PARTS OF DOOR COUNTY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TH
000 WWUS73 KGRB 282358 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 658 PM CDT SAT OCT 28 2006 ...WINDY CONDITIONS TO CONTINUE OVER DOOR COUNTY... .STRONG NORTHWEST WINDS WILL CONTINUE OVER DOOR COUNTY MOST OF TONIGHT AS AN INTENSE STORM SYSTEM SLOWLY TRACKS ACROSS SOUTHEAST CANADA. THE WINDS WILL START TO DIMINISH LATE TONIGHT OR EARLY SUNDAY. WIZ022-291100- /O.EXT.KGRB.WI.Y.0008.000000T0000Z-061029T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 658 PM CDT SAT OCT 28 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS TO AROUND 45 MPH WILL CONTINUE TO AFFECT PORTIONS OF DOOR COUNTY OVERNIGHT. THE STRONGEST WINDS SHOULD OCCUR IN HIGHER TERRAIN LOCATED NEAR THE SHORE OF THE BAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRB 290432 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1132 PM CDT SAT OCT 28 2006 ...DIMINISHING WINDS EXPECTED ACROSS THE DOOR PENINSULA OVERNIGHT... .THE WINDS OVER DOOR COUNTY WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT. THE INTENSE STORM SYSTEM THAT GENERATED THE WIND WAS SLOWLY MOVING AWAY FROM THE AREA. WIZ022-290545- /O.CAN.KGRB.WI.Y.0008.000000T0000Z-061029T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1132 PM CDT SAT OCT 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:15 PM CDT, 12 minutes earlier.
Area forecast discussion, Oct 28, 12:15 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT OCT 28 2006 .UPDATE...ISSUED A WIND ADVISORY FOR DOOR COUNTY. A FEW LOCATIONS WERE JUST ENTERING THE LOW END CRITERIA. REST OF THE REGION CONTINUES TO REMAIN BELOW BUT WILL CONTINUE TO MONITOR. TH DISCUSSION ISSUED EARLY THIS MORNING. .SHORT TERM...MAIN FCST CONCERNS ARE WINDS...PRECIP TRENDS AND TEMPS. WV IMAGERY SHOWED A POTENT VORT MOVG THROUGH EASTERN WI...AND A WEAK UPPER LEVEL CIRCULATION OVER NE WI. THE MAIN BAND OF RAIN ASSOC WITH THE S/W TROF AND LFQ OF THE UPPER JET HAD SHIFTED OUT OVER LK MICH... BUT SCT RAIN AND SNOW SHOWERS PERSISTED OVER PARTS OF NC/NE WI...NEAR THE UPPER CIRCULATION. THIS ACTIVITY WAS LIKELY AIDED BY LAKE ENHANCEMENT...AS NORTHWEST WINDS BROUGHT COLDER AIR ACROSS LK SUP. DONT EXPECT THE PRECIP PATTERN TO CHANGE MUCH THROUGHOUT THE DAY... WITH SCT RAIN AND SNOW SHOWERS CONTINUING ACROSS NC/FAR NE WI DUE TO LAKE-ENHANCEMENT...AND STG SUBSIDENCE AND DOWNSLOPE WINDS INHIBITING DEVELOPMENT ELSEWHERE. MIXING THROUGH AROUND 800 MB...WITH PEAK WINDS AROUND 45 KTS WITHIN THE MIXED LAYER...SHOULD RESULT IN WIND GUSTS TO 35 TO 40 MPH MOST PLACES. THE WINDS OVER DOOR COUNTY WILL BE A BIT STRONGER DUE TO REDUCED FRICTION OVER THE BAY WATERS AND TOPOGRAPHIC EFFECTS...AND MAY GET CLOSE TO WIND ADVISORY CRITERIA FOR AT LEAST A BRIEF PERIOD. FOR NOW...WILL JUST WORD THE FCST FOR CONDITIONS JUST BLO ADVY CRITERIA. TEMPS HAVE BEEN A BIT SLOW TO DROP OFF THIS MORNING...SO SHADED MAX TEMPS A BIT WARMER THAN THE PREVIOUS FCST. ASIDE FROM SOME LINGERING SNOW SHOWERS OR FLURRIES OVER FAR NC WI THIS EVG...EXPECT MAINLY PARTLY CLOUDY CONDITIONS TONIGHT. WINDS WILL NOT DECOUPLE...SO DONT EXPECT TEMPS TO PLUMMET TOO FAR DESPITE THE COLDER AIR MASS. A BAND OF MID-LEVEL CLOUDS IS EXPECTED TO LIFT NORTHEAST ACROSS THE FA ON SUNDAY...BUT MOST PLACES WILL SEE AT LEAST PARTLY SUNNY SKIES. MIXING THROUGH ABOUT 850 MB SHOULD YIELD MAX TEMPS IN THE UPPER 40S TO LOWER 50S. .MARINE...HAVE MAINTAINED THE GALE WARNING FOR TODAY INTO TONIGHT. ALTHOUGH SUSTAINED WINDS WILL LIKELY STAY BLO GALE CRITERIA OVER MOST OF THE MARINE FORECAST AREA...NUMEROUS GUSTS TO 35 TO 40 KNOTS WARRANT THE CONTINUATION OF THE GALE WARNING. EXPECT CONDITIONS TO IMPROVE TO SMALL CRAFT CRITERIA LATE TONIGHT INTO SUNDAY MORNING. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. MANY CONCERNS ON LOW TEMPERATURES SUNDAY NIGHT AS HIGH PRESSURE MOVES EAST OF WISCONSIN. MODELS HANDLING LOW LEVEL WINDS AND STRENGTH DIFFERENTLY. WITH DRY AIR MASS IN PLACE...WENT WITH THE COLDER GUIDANCE OVER THE NORTH WHERE WINDS WILL BE LIGHTEST THE LONGEST AND TOOK A COMPROMISE BETWEEN GUIDANCE AND SURROUNDING OFFICES TO OUR SOUTH ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. THIS WILL LEAVE A LARGE RANGE FOR LOWS ACROSS OUR CWA...WITH LOWS IN THE MIDDLE 20S OVER THE NORTH TO THE UPPER 30S ALONG THE LAKE SHORE. CLOUDS WILL BE ON THE INCREASE ON MONDAY AS WARM FRONT APPROACHES THE AIR. DESPITE 850MB TEMPERATURES WARMING INTO THE LOWER TO MIDDLE TEENS CELSIUS...WENT CONSERVATIVE ON HIGH TEMPERATURES DUE TO CLOUD COVER AND SOME EASTERLY COMPONENT OF THE WIND ACROSS EAST CENTRAL WISCONSIN OFF THE COLD WATERS OF LAKE MICHIGAN. LATEST WATER TEMPERATURES WERE GENERALLY IN THE MIDDLE 40S TO NEAR 50 IN OUR REGION. FOR MONDAY NIGHT AND TUESDAY...INTENSE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE NORTH INTO CANADA...ALTHOUGH SURFACE LOW TRACK SHOULD KEEP IT WEST OF GREEN BAY. THE CANADIAN MODEL WAS MORE INTERESTING AS THE SURFACE LOW PASSES NEAR GREEN BAY. TEMPERATURES MONDAY NIGHT AND TUESDAY ARE TRICKY AS WELL. THINK TEMPERATURES COULD STAY STEADY OR EVEN RISE A FEW DEGREES DURING THE NIGHT AS WARM AIR CONTINUES TO FLOW NORTHWARD. COLD AIR WILL FINALLY WRAP INTO THE REGION LATE MONDAY NIGHT... ALTHOUGH FULL BRUNT OF THE COLD AIR WILL NOT BE FELT UNTIL THE DAY ON TUESDAY. WILL DEPICT MORNING HIGHS WITH TEMPERATURES TURNING COLDER DURING THE AFTERNOON. MOST OF THE PRECIPITATION SHOULD HAVE ENDED BY 12Z TUESDAY...BUT STILL KEPT A SLIGHT CHANCE IN FOR THE DAY ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. CONTINUED TO LEAVE WEDNESDAY NIGHT INTO FRIDAY DRY FOR NOW...BUT NEW GFS RUN TONIGHT WOULD INDICATE THERE WILL BE A CHANCE OF SNOW SHOWERS OR FLURRIES...ESPECIALLY OVER THE NORTH. 12Z ECMWF INDICATED 850MB WINDS MORE WESTERLY. PER COORDINATION WITH SURROUNDING OFFICES...WILL LEAVE THIS PERIOD DRY AND PASS ONTO TO DAY SHIFT. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR DOOR COUNTY UNTIL 700 PM THIS EVENING. GALE WARNING FOR ENTIRE MARINE FORECAST AREA TODAY INTO TONIGHT. && KIECKBUSCH/ECKBERG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 28, 4:45 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT SAT OCT 28 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 445 AM CDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE ENTIRE FORECAST AREA TODAY...WITH GUSTS OVER 35 MPH EXPECTED. THE STRONGEST WINDS WILL OCCUR ACROSS DOOR COUNTY...WHERE GUSTS NEAR 45 MPH ARE POSSIBLE OVER THE FAVORED BAYSIDE LOCATIONS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SPOTTERS WITH ANEMOMETERS ARE URGED TO CALL WITH PEAK WIND REPORTS. LMZ521-522-541>543-564-290945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 445 AM CDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS...WITH NUMEROUS GUSTS TO 35 TO 40 KTS...WILL CONTINUE TODAY AND TONIGHT. A GALE WARNING HAS BEEN POSTED FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE FROM SUNDAY THROUGH TUESDAY. ECKBERG/KIECKBUSCH WEATHER.GOV/GREENBAY
Nearby
Wind Advisories in Wisconsin, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.